MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CA 19-9 ELECSYS E2G; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS CA 19-9 ELECSYS E2G; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Model Number CA 19-9 ELECSYS E2G
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that there was reagent contamination, which occurred during the filling process of the elecsys ca 19-9 reagent cassettes lot number (lot 504743) for the cobas e 801 module only.The issue is related to contamination of the reagent with magnetic particles.A replacement lot is not currently available.Roche has provided two workaround options to customers.The first workaround is customers may discontinue running the elecsys ca 19-9 assay on the e801 and instead run the ca 19-9 assay on the cobas e 411 analyzer, cobas e 601 and 602 modules, or the modular analytics e 170 module.The second workaround is customers can continue to run the ca 19-9 assay on the e801 and repeat all results =37 u/ml within 2 hours.Customers are also instructed to use only the first 200 determinations of the 300 test cobas e pack.Instructions for implementing these workarounds were communicated to customers by customer notification.
 
Event or Problem Description
The initial reporter received a questionable elecsys ca 19-9 immunoassay result for one patient sample tested on a cobas e 801 module serial number (b)(4).The initial result was reported outside of the laboratory.The patient's sample was rerun twice because the initial result did not fit the clinical picture of the patient.The initial result at 10:16 was 56.2 u/ml.The first repeat result at 10:16 was <2.00 with a data flag.The second repeat result 11:47 was <2.00 with a data flag.

Brand Name
CA 19-9 ELECSYS E2G
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13660732
Report Number1823260-2022-00569
Device Sequence Number14730353
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberCA 19-9 ELECSYS E2G
Device Catalogue Number07027028190
Device Lot Number50474301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Initial Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 84915
Patient Sequence Number1
Patient SexUnknown